Ziagen Overdose

If you take too much Ziagen, overdose effects may include bone marrow suppression, lactic acidosis, or hepatic steatosis. Treatment for a Ziagen overdose may involve "pumping the stomach" or supportive care, which consists of treating the symptoms that occur as a result of the overdose. Seek immediate medical attention if you believe you have taken too much Ziagen.

Ziagen Overdose: An Overview

Ziagen® (abacavir sulfate) is a prescription AIDS and HIV treatment. Ziagen belongs to a class of medications known as nucleoside reverse transcriptase inhibitors (NRTIs). The effects of a Ziagen overdose will vary depending on a number of factors, including the Ziagen dosage and whether it was taken with any other medicines, alcohol, food, or street drugs.
 
If you happen to overdose on Ziagen, seek immediate medical attention.
 

Symptoms of a Ziagen Overdose

It is not known exactly what to expect from an overdose of Ziagen. Based on the possible side effects of Ziagen and overdose information for other NRTI medications, the following serious Ziagen overdose effects are possible:
 
  • Bone marrow suppression (a decreased ability of the bone marrow to produce blood cells), which may cause:

 

    • Fatigue
    • Unusual bruising or bleeding
    • Frequent infections

 

  • Lactic acidosis and hepatic steatosis, dangerous side effects that can damage the liver and may cause:

 

    • Dizziness or lightheadedness
    • A slow or irregular heartbeat
    • Persistent nausea, vomiting, and abdominal pain (stomach pain)
    • Weakness and fatigue
    • Muscle pain
    • Trouble breathing
    • Shortness of breath
    • Cold or blue hands and feet
    • An enlarged or tender liver
    • Weight loss.

 

Ziagen Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.